Alert archive / Montana / High Wind Warnings in 2012

High Wind Warning 14, NWS Billings, MT

October 15, 2012Golden Valley County, Wheatland County, Montana

NWS Billings, MT issued this high wind warning at Oct 15, 2012, 9:16 PM MDT for Golden Valley County, Wheatland County, Montana. It took effect at Oct 16, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 9:16 PM MDT (03:16 UTC)
In effect from
Oct 16, 2012, 12:00 PM MDT
Expired
Oct 16, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS Billings, MT

Counties Golden Valley County, MT, Wheatland County, MT

The radar

The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS75 KBYZ 160316
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MDT MON OCT 15 2012

MTZ028-041-063-161215-
/O.NEW.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
916 PM MDT MON OCT 15 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE TUESDAY
  AFTERNOON AND CONTINUE INTO EARLY TUESDAY EVENING.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS
  WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND
  AND CAUSE PROPERTY DAMAGE.

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY
  EARLY AFTERNOON. WINDS WILL DECREASE TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-161215-
/O.CON.KBYZ.WI.Y.0019.121016T0600Z-121016T2100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
916 PM MDT MON OCT 15 2012

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
MDT TUESDAY...

* TIMING...STRONG WINDS WILL INCREASE LATE TONIGHT AND CONTINUE 
  INTO MIDDAY TUESDAY BEFORE DECREASING BY LATE AFTERNOON. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE
  90 NEAR LIVINGSTON.

* WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH LATE TONIGHT
  INTO TUESDAY AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE
  STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
  SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
  ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
991 
WWUS75 KBYZ 160940
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
340 AM MDT TUE OCT 16 2012


MTZ028-041-063-170200-
/O.CON.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
340 AM MDT TUE OCT 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
MDT THIS EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS
  AFTERNOON AND CONTINUE INTO EARLY EVENING.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS 
  WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND 
  AND CAUSE PROPERTY DAMAGE. 

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY 
  EARLY AFTERNOON. WINDS WILL DECREASE TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-162100-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
340 AM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL INCREASE THIS MORNING AND CONTINUE
  INTO MIDDAY BEFORE DECREASING BY LATE AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG 
  INTERSTATE 90 NEAR LIVINGSTON. 

* WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH UNTIL THIS
  AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS
  ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
  SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH
  OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
712 
WWUS75 KBYZ 160940 CCA
NPWBYZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
340 AM MDT TUE OCT 16 2012


MTZ028-041-063-170200-
/O.COR.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
340 AM MDT TUE OCT 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
MDT THIS EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS
  AFTERNOON AND CONTINUE INTO EARLY EVENING.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS 
  WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND 
  AND CAUSE PROPERTY DAMAGE. 

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY
  EARLY AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-162100-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
340 AM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL INCREASE THIS MORNING AND CONTINUE
  INTO MIDDAY BEFORE DECREASING BY LATE AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG 
  INTERSTATE 90 NEAR LIVINGSTON. 

* WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH UNTIL THIS
  AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS
  ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
  SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH
  OF FIDDLER CREEK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
037 
WWUS75 KBYZ 161529
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
929 AM MDT TUE OCT 16 2012

MTZ028-041-063-170200-
/O.CON.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
929 AM MDT TUE OCT 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS 
  AFTERNOON AND CONTINUE INTO EARLY EVENING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS 
  WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND 
  AND CAUSE PROPERTY DAMAGE. 

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY 
  EARLY AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-162100-
/O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
929 AM MDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON. WINDS
  WILL DIMINISH LATE THIS AFTERNOON.

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG 
  INTERSTATE 90 NEAR LIVINGSTON. 

* WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH. FOR THE
  BEARTOOTH FOOTHILLS...THE STRONGEST WINDS ARE EXPECTED FROM NYE
  TO THE STILLWATER MINE SOUTH OF NYE... WITH SLIGHTLY LIGHTER
  WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK
  ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
146 
WWUS75 KBYZ 162036
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
236 PM MDT TUE OCT 16 2012

MTZ065-066-162145-
/O.CAN.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
236 PM MDT TUE OCT 16 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DIMINISHED ALONG THE FOOTHILLS. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

MTZ028-041-063-170200-
/O.CON.KBYZ.HW.W.0014.000000T0000Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
236 PM MDT TUE OCT 16 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS 
  AFTERNOON AND CONTINUE INTO EARLY EVENING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS 
  WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND 
  AND CAUSE PROPERTY DAMAGE. 

* WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH.
  WINDS WILL DECREASE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
531 
WWUS75 KBYZ 170154
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
754 PM MDT TUE OCT 16 2012

MTZ028-041-063-170300-
/O.EXP.KBYZ.HW.W.0014.000000T0000Z-121017T0200Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
754 PM MDT TUE OCT 16 2012

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

WEST TO NORTHWEST WINDS HAVE DECREASED BELOW WARNING CRITERIA AND
THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. THAT
BEING SAID...WEST TO NORTHWEST WINDS WILL STAY STRONG TONIGHT BUT
SHOULD STAY BELOW WARNING CRITERIA. EXPECT WINDS OF 25 TO 40 MPH
WITH GUSTS TO 50 MPH THROUGH MIDNIGHT...WITH A SLOW DECREASE AFTER
MIDNIGHT.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Oct 15, 8:56 PM MDT, 20 minutes earlier.

Area forecast discussion, Oct 15, 8:56 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
856 PM MDT MON OCT 15 2012

.SHORT TERM...VALID FOR TUE AND WED...

A WEAK SHORTWAVE CRUISED ACROSS WESTERN AND CENTRAL ZONES THIS
EVENING AND PRODUCED A LINE OF SHOWERS. NOT MUCH RAIN IN THE
SHOWERS BUT DID HAVE WIND GUSTS TO 35 MPH AS THEY WENT THROUGH.
UPDATED EVENING POPS TO TRACK THE SHOWERS EAST. BIGGEST CHANGE WAS
TO ADD A HIGH WIND WARNING FOR TUESDAY AFTERNOON AND EARLY EVENING
FROM BIG TIMBER TO JUDITH GAP. SURFACE PRESSURE GRADIENT ORIENTED
CORRECTLY AND LOOKS TIGHT ENOUGH. MODELS SHOW STRONG COLD AIR
ADVECTION BEHIND A COLD FRONT TUESDAY AFTERNOON FROM 850-700MB AND
STRONG SUBSIDENCE IN THE AREA. ALSO...700MB WIND INCREASE TO 60KTS
WITH AN UNSTABLE LAYER UP TO 700MB. SHOULD BE A FAIRLY QUICK EVENT
AS WINDS LOOK TO DECREASE EARLY EVENING WITH THE LOSS OF SUNSHINE.
ALSO RAISED POPS TUESDAY MORNING FOR PART OF SOUTH CENTRAL ZONES
INCLUDING BILLINGS. DOWNSLOPE WILL BE INCREASING...BUT MOISTURE
AND INSTABILITY LOOKS MUCH STRONGER THAN TODAY. SHORTWAVE ENERGY
WAS MUCH STRONGER THAN TODAY AND SHOULD NOT HAVE A PROBLEM
OVERPOWERING THE DOWNSLOPE. TWH

.LONG TERM...VALID FOR THU...FRI...SAT...SUN...MON...

RIDGING ON THURSDAY INTO FRIDAY SHOULD PUSH TEMPERATURES BACK
INTO THE 60S TO AROUND 70 DEGREES...WITH WESTERLY WINDS KEEPING
DRY CONDITIONS IN PLACE. CHANGES BEGIN ON SATURDAY AS STRONG
PACIFIC JET STREAM MOVES INTO THE AREA DROPPING A WEAK COLD FRONT
INTO THE AREA IN THE AFTERNOON.

THE MORNING GFS AND CANADIAN MODELS CAME IN WITH A DIFFERENT
SOLUTION FOR THE LATE WEEKEND INTO EARLY NEXT WEEK TIME FRAME.
THESE MODELS DRIVE A VERY STRONG 150+ KT JET STREAM OFF THE
PACIFIC AND ACROSS THE NORTHERN ROCKIES...DRAGGING MUCH COLDER AIR
INTO THE REGION BY SUNDAY AND PROJECTING HIGHS IN THE 20S BY NEXT
MONDAY INTO THE MIDDLE OF NEXT WEEK. THE ECMWF WAS GOING WITH A
MUCH MORE AMPLIFIED AND SLOWER PROGRESSION LAST NIGHT BUT TRENDED
TOWAR THE COLDER GFS/CANADIAN SOLUTION THIS AFTERNOON. AS A RESULT
LOWERED TEMPERATURES SIGNIFICANTLY FOR THIS TIME FRAME. ALREADY
HAD CHANCE POPS FOR SUNDAY INTO TUESDAY AND THIS LOOKS GOOD FOR
NOW. TYPE OF PRECIPITATION WILL CHANGE FROM RAIN SUNDAY TO SNOW
FOR MOST AREAS SUNDAY NIGHT INTO TUESDAY AS RIPPLES OVER RUN COLD
AIR AND ENHANCE UPSLOPE INTO THE REGION. WILL HAVE TO KEEP AN EYE
ON THIS TIME PERIOD AS POSSIBLY THE FIRST TRUE SHOT OF WINTER TO
IMPACT THE AREA. CHAMBERS

&&

.AVIATION...

STRONG SW SURFACE WINDS WILL DEVELOP OVERNIGHT IN THE KLVM AREA
AND BEARTOOTH FOOTHILLS. WINDS WILL INCREASE TO 35 TO 50 KT WITH
GUSTS TO 55 KT. SHOWERS WILL PUSH E ACROSS THE AREA AHEAD OF A
COLD FRONT ON TUE. EXPECT MVFR TO IFR CONDITIONS IN THE SHOWERS.
STRONG GUSTY SW SURFACE WINDS WILL CONTINUE IN THE KLVM AREA AND
BEARTOOTH FOOTHILLS IN THE MORNING...AND WILL SHIFT TO THE W IN
THE AFTERNOON. IN ADDITION...STRONG AND GUSTY W TO NW WINDS AT 25
TO 40 KT WILL OVERSPREAD THE REMAINDER OF THE AREA DURING THE
AFTERNOON. GUSTY W TO NW WINDS WILL CONTINUE INTO TUE EVENING.
EXPECT AREAS OF MOUNTAIN OBSCURATION TONIGHT...AND WIDESPREAD
OBSCURATION ON TUE. OBSCURATIONS WILL DECREASE TUE EVENING. ARTHUR

&&

.PRELIMINARY POINT TEMP/POPS...

    TUE     WED     THU     FRI     SAT     SUN     MON
-----------------------------------------------------------
BIL 048/067 042/053 030/053 042/063 044/056 037/041 025/032
    16/W    22/W    11/B    11/B    12/W    33/W    33/J
LVM 046/063 032/045 021/055 036/059 037/051 032/044 023/032
    26/W    22/W    11/B    11/N    22/W    33/W    44/J
HDN 045/070 039/056 032/054 038/065 043/059 038/046 029/042
    25/W    32/W    11/B    11/B    12/W    33/W    33/W
MLS 046/068 040/054 031/050 036/063 042/054 036/044 030/037
    26/W    32/W    21/N    11/B    12/W    23/W    32/J
4BQ 045/070 037/055 031/050 036/061 042/057 037/046 032/040
    26/W    52/W    11/N    11/B    11/B    23/W    33/W
BHK 044/069 032/052 030/045 030/059 038/056 034/042 030/041
    26/W    52/W    31/N    11/B    11/B    23/W    32/W
SHR 043/068 036/052 029/053 036/064 039/057 034/050 027/038
    24/W    42/W    11/B    01/B    11/B    23/W    44/J

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
      ZONES 28-41-63.
     WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
      TUESDAY FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Oct 15, 8:56 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
856 PM MDT MON OCT 15 2012

MTZ028>042-056>058-063>068-WYZ098-099-170300-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
856 PM MDT MON OCT 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

VERY WINDY CONDITIONS WILL DEVELOP TONIGHT OVER FAVORED LOCATIONS
ALONG THE FOOTHILLS INCLUDING THE LIVINGSTON AREA AND THE
STILLWATER VALLEY. WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65
MPH CAN BE EXPECTED AFTER MIDNIGHT. HIGH PROFILE VEHICLES MAY
ENCOUNTER DIFFICULT TRAVEL CONDITIONS AND DANGEROUS CROSS WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WINDY CONDITIONS WILL CONTINUE ALONG THE FOOTHILLS INCLUDING
OVER LIVINGSTON AND THE STILLWATER VALLEY ON TUESDAY. IN
ADDITION...WINDS WILL GUSTS TO AROUND 60 MPH FROM BIG TIMBER TO
JUDITH GAP TUESDAY AFTERNOON. STRONG WEST TO NORTHWEST WINDS WILL
ALSO SPREAD TO MUCH OF THE REGION DURING THE DAY ON TUESDAY.

WEDNESDAY WILL BE WINDY AS WELL BEFORE WINDS DECREASE WEDNESDAY
NIGHT. WINDS COULD CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE
VEHICLES TUESDAY THROUGH WEDNESDAY.

IN THE MOUNTAINS...OUTDOOR ACTIVITIES WILL BE AFFECTED BY SOME
SNOW AND STRONG WINDS...MAINLY ON TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.